Alert archive / Michigan / Storm Warnings in 2015
Storm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this storm warning at Dec 24, 2015, 1:41 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 1:41 AM EST (06:41 UTC)
- Expired
- Dec 24, 2015, 6:47 AM EST
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
500 WHUS73 KGRR 240641 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 141 AM EST THU DEC 24 2015 LMZ844>849-241445- /O.UPG.KGRR.GL.W.0015.000000T0000Z-151224T1500Z/ /O.NEW.KGRR.SR.W.0002.151224T0641Z-151224T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 141 AM EST THU DEC 24 2015 ...STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST STORM FORCE TO 50 KNOTS OVERNIGHT AND EARLY THURSDAY...DECREASING TO 30 KNOTS ON THURSDAY. * WAVES...UP TO 15 FEET OVERNIGHT AND EARLY THURSDAY... SUBSIDING THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ MEADE
2 follow-up statements
464 WHUS73 KGRR 240851 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 AM EST THU DEC 24 2015 LMZ844>849-241500- /O.CON.KGRR.SR.W.0002.000000T0000Z-151224T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 351 AM EST THU DEC 24 2015 ...STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...WEST GALES TO 35 KNOTS WITH GUSTS TO 50 KNOTS EARLY THIS MORNING. WEST SOUTHWEST GALES TO 35 KNOTS TODAY...BECOMING SOUTHWEST 15 TO 20 KNOTS LATE. * WAVES...9 TO 13 FEET...SUBSIDING TO 4 TO 7 FEET LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
658 WHUS73 KGRR 241147 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 647 AM EST THU DEC 24 2015 LMZ844>849-241500- /O.CAN.KGRR.SR.W.0002.000000T0000Z-151224T1500Z/ /O.NEW.KGRR.GL.W.0016.151224T1147Z-151224T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 647 AM EST THU DEC 24 2015 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...WEST GALES TO 40 KNOTS EARLY THIS MORNING...BECOMING SOUTHWEST 15 TO 20 KNOTS LATE. * WAVES...9 TO 13 FEET...SUBSIDING TO 4 TO 7 FEET LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Dec 23, 11:51 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 23, 11:51 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1151 PM EST WED DEC 23 2015
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 255 PM EST WED DEC 23 2015
A DEEPENING AREA OF LOW PRESSURE IN MISSOURI WILL TRACK NORTHEAST
THROUGH WISCONSIN TONIGHT. THIS SYSTEM WILL PROVIDE LOWER MICHIGAN
WITH SHOWERS AND VERY WINDY CONDITIONS TONIGHT. A COOLER AIRMASS
ARRIVES FOR THURSDAY WITH LESS IN THE WAY OF RAIN SHOWERS. ANOTHER
LOW PRESSURE SYSTEM ARRIVES FROM THE SOUTHWEST ON SATURDAY WITH
ANOTHER ROUND OF RAIN EXPECTED.
&&
.UPDATE...
ISSUED AT 954 PM EST WED DEC 23 2015
SEVERE THREAT APPEARS TO BE OVER. STILL THE AREA WILL SEE THE
INSTABILITY PEAK OVER THE NEXT THREE HOURS...SO KEPT THE MENTION
OF THUNDER. I REDUCED POPS HOWEVER TO CHANCE ACROSS THE CWA AS
THE DRY SLOT HAS MOVES IN AND WILL REMAIN OVER THE AREA.
THE WIND ADVISORY STILL LOOKS GOOD. WITH THE FRONT MOVING STEADILY
ACROSS ERN WISCONSIN THIS EVENING...WE WILL SEE THE STRONGEST
WINDS ALONG AND BEHIND THIS FRONT. THESE WILL ARRIVE AFTER
MIDNIGHT...WITH GUSTS TO 50 MPH POSSIBLE ALONG THE LAKESHORE
COUNTIES...AND 45 MPH ELSEWHERE. THE WINDS WILL SLOWLY
DIMINISHING AFTER SUNRISE.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 255 PM EST WED DEC 23 2015
SHOWERS AND EVEN A FEW THUNDERSTORMS ROLLING IN AT THIS TIME.
CONSIDERING THE HIGH SHEAR/LOW ELEVATED CAPE ENVIRONMENT...ANY
SHOWER OR THUNDERSTORM COULD CONTAIN GUSTS OVER 40 MPH. A SEVERE
STORM OR TWO IS POSSIBLE. OVER THE NEXT FEW HOURS IT APPEARS THE
LINE APPROACHING JACKSON AND BATTLE CREEK WILL HAVE AN INCREASED
RISK FOR STRONGER WINDS. THESE CELLS COULD MAKE A RUN AT LANSING
BY 6 PM.
DRY SLOT MOVES IN BY 02Z. WE MAINTAIN CAPE THROUGH MUCH OF THE
EVENING...PRIOR TO THE FRONTAL PASSAGE. WIND FIELDS INCREASE AS
THE FRONT ARRIVES. THE CELLS DEVELOPING IN MO AT THIS TIME SEEM TO
BE ALONG THE FRONT THAT HEADS OUR WAY TO NIGHT. WE SHOULD MONITOR
THIS REGION AND INTO ILLINOIS CONCERNING CONVECTIVE TRENDS. VERY
LOW TOPPED TRW/RW WILL BE POSSIBLE WITH THE FRONTAL PASSAGE
TONIGHT. THE MAIN TIMEFRAME IS FROM 03Z TO 07Z. A SIMILAR EVENT
BACK IN DEC 23 2007 DID PRODUCE FAIRLY WIDESPREAD WIND DAMAGE
WITH NO LIGHTNING. THUS A SEVERE RISK STILL EXISTS. WIND ADVISORY
LOOKS GOOD AND WE MAY NEAR WARNING CRITERIA ALONG AND BEHIND THE
FRONT.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 442 PM EST WED DEC 23 2015
...CORRECTED TEXT...
MILD PATTERN CONTINUES THROUGH THE HOLIDAY WEEKEND... WITH
ANOTHER RAIN SYSTEM TRACKING THROUGH THE GREAT LAKES REGION ON
SATURDAY AND SATURDAY NIGHT. THIS WILL BE FOLLOWED BY COOLER AND
DRIER AIR INTO MONDAY.
TIMING BETWEEN THE ECMWF AND GFS IS CLOSER FOR THE NEXT SYSTEM THAT
LIFTS NORTHEAST INTO THE AREA MONDAY NIGHT. WE CONTINUE TO BE
CONCERNED ABOUT PRECIPITATION TYPE WITH THIS. DEEP LOW- LEVEL
EAST-NORTHEAST FLOW OVER LOWER MICHIGAN WILL REINFORCE COLD AND
DRY AIR AT LOW LEVELS WHILE THIS PRECIPITATION APPROACHES. GFS
FORECAST SOUNDINGS INDICATE FREEZING RAIN AND SLEET COULD ADD TO
THE GENERAL RAIN/SNOW MIX. MUCH TOO FAR OUT AND UNCERTAIN TO NAIL
DOWN THESE DETAILS...SO IN COORDINATION WITH DTX HAVE OPTED FOR A
GENERIC RAIN/SNOW MIX IN THE FORECAST.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1150 PM EST WED DEC 23 2015
VFR CONDITIONS EXPECTED THROUGH THURSDAY AFTERNOON EXCEPT FOR SOME
AREAS OF MVFR OVERNIGHT. SOUTH TO SOUTHWEST WINDS WILL GUST 35 TO
40 KNOTS AT TIMES OVERNIGHT ALONG WITH AREAS OF LOW LEVEL WIND
SHEAR. WINDS WILL GRADUALLY SUBSIDE THURSDAY MORNING BUT SOME
GUSTS TO 20 KNOTS COULD PERSIST INTO THE AFTERNOON.
&&
.MARINE...
ISSUED AT 255 PM EST WED DEC 23 2015
WILL MAINTAIN THE CURRENT SET OF MARINE HEADLINES. THE WIND WILL
INCREASE TONIGHT WITH GALES EXPECTED. BRIEF STORM FORCE WINDS
POSSIBLE...ESPECIALLY WITH ANY SHOWERS. WILL NEED TO ASSESS THE
STORM FORCE RISK THROUGH THE EVENING. THE WAVES WILL BUILD AS
WELL AND VALUES OVER 10 FEET ARE EXPECTED BY THURSDAY MORNING.
&&
.HYDROLOGY...
ISSUED AT 1205 AM EST WED DEC 23 2015
MANY RIVERS THROUGHOUT THE CWA CONTINUE TO FLOW BELOW ACTION
STAGE. THE MAPLE RIVER AT MAPLE RAPIDS AND THE SYCAMORE CREEK AT
HOLT MAY BE THE EXCEPTION. RIVER RISES AT THESE LOCATIONS MAY
APPROACH ACTION STAGE IF EXPECTED RAINFALL MATERIALIZES.
GIVEN RECENT RAINFALL OVER THE SOUTHERN HALF OF THE STATE...IT IS
PLAUSIBLE THAT VARIOUS SMALL STREAMS BECOME OVERWHELMED IN THE
EVENT THAT HEAVY RAIN OCCURS. THE END RESULT MAY VERY WELL JUST BE
NUISANCE FLOODING AND PONDING. HOWEVER...GREATER RAINFALL AMOUNTS
MAY SEND ADDITIONAL RIVERS NEAR BANKFULL.
THOUGH THERE ARE MODEL DIFFERENCES IN THE LONG TERM PATTERN...
THE NEXT SEVEN DAYS REMAINS INCREASINGLY ACTIVE FROM NORTH TO
SOUTH. A BOUNDARY WILL ACT AS A DIVIDING LINE BETWEEN MORE
MANAGEABLE RAIN TO THE NORTH (CENTRAL LOWER)...TO HEAVIER RAIN TO
THE SOUTH (MICHIGAN- INDIANA BORDER). VARIATIONS IN THE PLACEMENT
OF THIS BOUNDARY MAY BE THE DIFFERENCE IN GREATER IMPACTS ON
RIVERS AND STREAMS NEXT WEEK...ESPECIALLY SOUTH OF I-96.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 11 AM EST THURSDAY FOR MIZ037>040-043>046-
050>052-056>059-064>067-071>074.
LM...GALE WARNING UNTIL 10 AM EST THURSDAY FOR LMZ844>849.
&&
UPDATE...JK
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...TJT
AVIATION...OSTUNO
HYDROLOGY...JAM
MARINE...MJSHazardous weather outlook, Dec 23, 10:52 PM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1052 PM EST WED DEC 23 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1052 PM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH ABOUT 3 AM. CLOUD TO COVER LIGHTNING STRIKES WILL BE THE MAIN RISK WITH THESE STORMS. WINDS WILL GUST TO AROUND 45 MPH...AND UP TO 55 MPH NEAR THE LAKE MICHIGAN COAST...WHICH COULD LEAD TO SCATTERED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND GUSTS OF 45 MPH ARE STILL POSSIBLE THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-240815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1051 PM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS TO 45 KNOTS FROM THE SOUTHWEST WILL OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THURSDAY. GALE FORCE WINDS FROM THE SOUTHWEST ARE STILL EXPECTED IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MEADE MJS JK
In the hours before
Local storm report, Dec 23, 11:08 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1108 PM EST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM NON-TSTM WND GST 4 S MUSKEGON 43.17N 86.24W
12/23/2015 M53 MPH MUSKEGON MI ASOS
&&
JKLocal storm report, Dec 24, 12:54 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1254 AM EST THU DEC 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM NON-TSTM WND GST 2 SSW JAMESTOWN 42.80N 85.86W
12/24/2015 M56 MPH OTTAWA MI MESONET
MESONET STATION 2 SSW JAMESTOWN /E0177/
1235 AM NON-TSTM WND GST WABANINGO 43.37N 86.42W
12/24/2015 M56 MPH MUSKEGON MI MESONET
MESONET STATION WABANINGO /D2963/
1002 PM NON-TSTM WND GST 1 NE NORTON SHORES 43.17N 86.24W
12/23/2015 M53 MPH MUSKEGON MI ASOS
ASOS STATION MUSKEGON COUNTY AIRPORT /MKG/
1152 PM NON-TSTM WND GST MATTAWAN 42.21N 85.79W
12/23/2015 M52 MPH VAN BUREN MI MESONET
MESONET STATION MATTAWAN /E6310/
1230 AM NON-TSTM WND GST 1 ESE REEMAN 43.44N 85.99W
12/24/2015 M51 MPH NEWAYGO MI AWOS
AWOS STATION FREMONT MUNICIPAL ARPT /FFX/
1131 PM NON-TSTM WND GST 3 NE PENTWATER 43.81N 86.38W
12/23/2015 M49 MPH OCEANA MI MESONET
MESONET STATION 3 ENE PENTWATER /E6978/
1155 PM NON-TSTM WND GST 1 ENE LUDINGTON 43.97N 86.42W
12/23/2015 M46 MPH MASON MI AWOS
AWOS STATION MASON CO APT /LDM/
0947 PM NON-TSTM WND GST 2 NNW SAUGATUCK 42.68N 86.22W
12/23/2015 M45 MPH LMZ845 MI MESONET
MESONET STATION 1 NNW SAUGATUCK /XSTK/
1150 PM NON-TSTM WND GST 4 NW ROOSEVELT PARK 43.23N 86.34W
12/23/2015 M45 MPH MUSKEGON MI MESONET
MESONET STATION MUSKEGON GLERL /MKGM4/
1044 PM NON-TSTM WND GST 3 NE PORTAGE 42.23N 85.55W
12/23/2015 M45 MPH KALAMAZOO MI ASOS
ASOS STATION KZOO/BATTLE CREEK INTL AIRPORT
/AZO/
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 6:47 AM EST | Gale Warning | GRR | 3 hr | |
| Dec 24, 9:52 AM EST | Small Craft Advisory | GRR | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.